MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Localized Skin Lesion (4542); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 lot no continued: 56860601,669299,48170501,592016,53442101,481713, 682565.D4 expiration date: lot 46594400 is 30-apr-2021, lot 76052401 is 31-dec-2024, lot 705727 is 29-feb-2024, lot 76052401 is 31-dec-2024, lot is asku, lot 568606 is asku, lot 669299 is 30-nov-2023, lot 48170501 is 30-jun-2021, lot 592016 is 31-dec-2022, lot 53442101 is 31-mar-2022, lot 481713 is 30-jun-2021, lot 682565 is 31-dec-2023.For 1 event: 1.Summary of investigation results: the investigation determined that the assay performed within specifications, as calibration and controls were acceptable.2.Summary of follow-up/corrective actions taken: no follow-up actions taken.A sample from the patient was unavailable for investigation.For 1 event: 1.Summary of investigation results: the investigation determined that the assay performs within specifications.Calibration and controls were acceptable.The issue is related to a sample-specific discrepancy.2.Summary of follow-up/corrective actions taken: no follow-up actions taken.For 1 event: 1.Summary of investigation results: as no sample material could be provided, the investigation was unable to determine a root cause.The elecsys syphilis reagent performed within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: a sample from the patient was submitted for investigation, and the customer¿s negative result was confirmed.The elecsys syphilis assay was found to perform within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: as no sample material could be provided, the investigation was unable to determine a root cause.The elecsys syphilis reagent performed within specification.For 1 event: 1.Summary of investigation results: sample material from the patient was received for investigation and the customer¿s results were confirmed.The elecsys syphilis reagent performs within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: sample material from the patient was received for investigation.The investigation determined that the event was due to a sample-specific issue.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: as no sample material could be provided, the investigation was unable to determine a root cause.The elecsys syphilis reagent performed within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: the investigation determined that the assay performs within specifications.A patient sample-specific discrepancy is likely.2.Summary of follow-up/corrective actions taken: no follow-up actions taken.A sample from the patient was unavailable for investigation.For 1 event: 1.Summary of investigation results: the investigation determined that the discrepancy was due to the very early stage of the patient¿s syphilis infection(pre-seroconversion).The elecsys syphilis assay result was slightly increased in the first and second measurements, but was still below the cut-off value (1.0 coi).Per product labeling: for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.The elecsys syphilis reagent performed within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: as no sample material could be provided, the investigation was unable to determine a root cause.The elecsys syphilis reagent performed within specification.2.Summary of follow-up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: sample material from the patient was received for investigation, and the customer¿s results were confirmed.The elecsys syphilis reagent performed within specification.2.Summary of follow-up/corrective actions taken: none.For all 12 events: 3.Device returned to manufacturer? no.4.Device labeled "for single use?" no.5.Device reprocessed and reused? no.
 
Event or Problem Description
1.Describe the event: the initial reporter complained of discrepant results for elecsys syphilis: 1 patient-cobas 8000 e 602 module and a cobas e 411 analyzer.2 patient -cobas 8000 e 801 module.3 patient-cobas e 801 analytical unit.3 patient-cobas 8000 core unit.2 patient-cobas 8000 - cobas e 602 module.1 patient-cobas 6000 core unit.2.Patient age range: 18 month-75 years.3.Patient weight range: asku.4.Patient sex breakdown: 2-female.4-male.6-asku.5.Patient race breakdown: 1-asian.11-asku.6.Patient ethnicity breakdown: 1-non-hispanic/latino.11-asku.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23065297
Report Number1823260-2025-02927
Device Sequence Number9680996
Product Code LIP
UDI-Device Identifier04015630934881
UDI-Public04015630934881
Combination Product (Y/N)N
PMA/510(K) Number
K160910
Exemption NumberVMSR
Number of Events Summarized12
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model NumberSYPHILIS
Device Catalogue Number06923348190
Device Lot Number46594400,76052401,705727,
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown